MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1953
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H 6.Investigation findings: c22 ¿ photo evaluation to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: how were the products purchased? is there an indication of how the products were distributed? is there any indication of the source? based on the packaging, is there any indication of which market the original genuine products may have come from? were any devices used on a patient? if so, was there any patient consequence? c22 photo investigation summary: this is an analysis of a photo submitted to ethicon for evaluation.During the visual analysis the following was observed: the photos show a sales unit box with product name surgicel original 2inx3in(5.1cmx7.6cm) product code 1953 , lot #ubb1931, expiration date 2028-31-07, packing information and twelve sealed packages of the same product code 1953 showing the front and back cover.The package has multiple discrepancies in the information that do not match the original packaging for ethicon sutures.Discrepancy found in product box.-surgicel logo is not the same.You can see it in the top curve of the r where the counterfeit is pointier and original more rounded.You can also see it in the hooks of the g and c where they are completely flat at 0 degrees.The counterfeit has the hooks at a slight angle.-the photo is a little on the dark side but the drop shadows still seem way off and much darker in counterfeit.-¿not for re-export to the u.S.A.¿ is totally missing on the counterfeit.-the ethicon logo isn¿t the correct version.Counterfeit has newer logo and artwork does not.You can see it in the tapering of the t in the artwork that isn¿t in the counterfeit.You can also see it in the cross bar of the h.The artwork has a slight taper to it while the counterfeit has a much thinned non tapered line.Discrepancy found in individual packaging.-surgicel logo is not the same.You can see it in the top curve of the r where the counterfeit is pointier and original more rounded.You can also see it in the hooks of the g and c where they are completely flat at 0 degrees.The counterfeit has the hooks at a slight angle.-the text is slightly off.There is more space between the i and n on counterfeit and the original is much tighter.-alignment of the r and s are different.Counterfeit has them more aligned while the original has s more to the left.-alignment of the sterile r symbol and d is off.The counterfeit has them close to right aligning while original are more offset.-do not reuse symbols are different.The 2 on original has more of a straight line to a point while the counterfeit has more of a curve to it.Based on the samples received, the product is confirmed to be counterfeit due to the discrepancies found in the labeling and packaging material.As part of post-market surveillance, additional monitoring of claims information will be conducted to detect potential safety signals.A manufacturing record evaluation was performed for the finished device batch and no non-conformances related to the reported complaint condition were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complaint handling unit received employee's feedback about absorbable hemostat suspected counterfeit products from online sources.China supply chain and rdc checked product traceability information but there's no record.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL ORIGINAL 2INX3IN(5.1CMX7.6CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23692394
Report Number2210968-2025-13354
Device Sequence Number16046095
Product Code LMG
UDI-Device Identifier10705031003033
UDI-Public(01)10705031003033(17)280731(10)UBB1931
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1953
Device Lot NumberUBB1931
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown